Flash Flood, Ponce and Vicinity
- When
- September 20, 5:05 PM AST to 9:00 PM AST
- Where
- Ponce and Vicinity County, Yauco
- Reported by
- BROADCAST MEDIA
- Coordinates
- 18.067, -66.850
Road 355 flooded by River Luchetti.
2 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Sep 20, 3:25 PM AST, 1 hour 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 325 PM AST TUE SEP 20 2005 .DISCUSSION...NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS STARTED TO DEVELOPED ACROSS THE CORDILLERA CENTRAL AND THEN SHIFTING TO THE SOUTH AND SOUTHWEST OF PUERTO RICO. RAINFALL ACCUMULATION OF BETWEEN 2 TO 3 INCHES AN HOUR OVER THE MUNICIPALITY OF PONCE. A LOW TO MID LEVEL TROUGH EXTEND FROM PHILIPPE WEST NORTHWEST INTO THE LOCAL CARIBBEAN. THIS WILL CONTINUE TO HELP ON THE DEVELOPMENT SHOWERS AND THUNDERSTORMS THROUGH THE NIGHT WITH SOME AFFECTING THE EASTERN AND NORTHERN COAST OF PUERTO RICO AND THE USVI. THE FORECAST PACKAGE IS BASED DIRECTLY ON THE FORECAST TRACK OF PHILIPPE. && .SYNOPSIS...A LOW TO MID LEVEL TROUGH... WITH VERY WEAK SURFACE REFLECTION...EXTENDED FROM THE SOUTH SIDE OF PHILIPPE WESTWARD ACROSS THE SOUTHERN LEEWARD ISLANDS...AND THEN WEST NORTHWESTWARD INTO THE LOCAL OFF SHORE CARIBBEAN WATERS... PRODUCING A WEAK AND VARIABLE WIND FLOW TO THE SOUTH AND WEST OF THIS TROUGH. THIS TROUGH WILL MEANDER ACROSS THE LOCAL AREA THROUGH WEDNESDAY EVENING...AND THEN BEGIN TO DRIFT SLOWLY NORTHWARD WEDNESDAY NIGHT...WITH ACTIVE WEATHER OCCURRING IN THE VICINITY OF THE TROUGH. && .PRELIMINARY POINT TEMPS/POPS... SJU 87 78 89 78 / 70 50 50 20 STT 88 79 88 79 / 70 60 50 20 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 10
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST TUE SEP 20 2005 PRZ001>013-AMZ710>750-211030- 630 AM AST TUE SEP 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .DAY ONE...TODAY AND TONIGHT A MOIST AND UNSTABLE ATMOSPHERE WILL REMAIN IN PLACE...AND HELP FOR AN ACTIVE WEATHER DAY. PUERTO RICO CAN EXPECT SCATTERED TO NUMEROUS SHOWERS...WITH ISOLATED TO SCATTERED THUNDERSTORMS ACROSS PARTS OF THE ISLANDS. HEAVY RAINFALL IS EXPECTED IN ISOLATED AREAS...WHICH CAN RESULT IN URBAN AND SMALL STREAM FLOODING. WITH THE GROUNDS STILL SATURATED FROM PREVIOUS RAINFALL...THE POSSIBILITY OF FLASH FLOODING AND MUDSLIDES ALSO EXISTS. LONG PERIOD NORTH NORTHEAST SWELLS WILL CONTINUE TO AFFECT THE ATLANTIC WATERS. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE OFF SHORE ATLANTIC WATERS...WHICH WILL HAVE SEAS OF 6 TO 7 FEET...WHILE SMALL CRAFT SHOULD EXERCISE CAUTION IN THE NEARSHORE ATLANTIC WATERS...WHERE SEAS OF 5 TO 6 FEET CAN BE EXPECTED. ELSEWHERE... MARINERS SHOULD GENERALLY EXPECT WINDS OF AROUND 10 KNOTS OR LESS AND SEAS OF 5 FEET OR LESS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER APPEARS IMMINENT AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. VIZ001-002-AMZ710>730-211030- 630 AM AST TUE SEP 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .DAY ONE...TODAY AND TONIGHT A MOIST AND UNSTABLE ATMOSPHERE WILL REMAIN IN PLACE...AND HELP FOR AN ACTIVE WEATHER DAY. THE LOCAL ISLANDS CAN EXPECT SCATTERED TO NUMEROUS SHOWERS...WITH ISOLATED TO SCATTERED THUNDERSTORMS ACROSS THE LOCAL AREA. HEAVY RAINFALL IS EXPECTED IN ISOLATED AREAS...WHICH CAN RESULT IN URBAN AND GUT FLOODING. ISOLATED AREAS WITH THE HEAVIEST RAINFALL MAY ALSO EXPERIENCE FLASH FLOODING. LONG PERIOD NORTH NORTHEAST SWELLS WILL CONTINUE TO AFFECT THE ATLANTIC WATERS. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE OFF SHORE ATLANTIC WATERS...WHICH WILL HAVE SEAS OF 6 TO 7 FEET...WHILE SMALL CRAFT SHOULD EXERCISE CAUTION IN THE NEARSHORE ATLANTIC WATERS...WHERE SEAS OF 5 TO 6 FEET CAN BE EXPECTED. ELSEWHERE... MARINERS SHOULD GENERALLY EXPECT WINDS OF AROUND 10 KNOTS OR LESS AND SEAS OF 5 FEET OR LESS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER APPEARS IMMINENT AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JUAN PR 327 PM AST TUE SEP 20 2005 PRZ007-202000- PONCE AND VICINITY- 327 PM AST TUE SEP 20 2005 DOPPLER WEATHER RADAR SHOWED STRONG THUNDERSTORMS CONTINUING TO DEVELOP ACROSS THE NORTHERN SECTION OF PONCE. THESE STRONG THUNDERSTORMS WILL MOVE WEST SOUTHWEST THROUGH 400 PM. YOU CAN EXPECT CLOUD TO GROUND LIGHTNING...WIND GUSTS IN EXCESS OF 40 MPH...PEA SIZED HAIL AND TORRENTIAL RAINFALL. RM
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 327 PM AST MARTES 20 DE SEPTIEMBRE DE 2005 PRZ007-202000- PONCE Y VECINDAD 327 PM AST MARTES 20 DE SEPTIEMBRE DE 2005 EL RADAR DOPPLER MOSTRABA QUE FUERTES TRONADAS CONTINUABAN DESARROLLANDOSE A TRAVES DEL SECTOR NORTE DE PONCE. ESTAS FUERTES TRONADAS SE MOVERAN AL OESTE SUROESTE HASTA LAS 400 PM. SE PUEDEN ESPERAR RELAMPAGOS DE NUBE A TIERRA...RAFAGAS DE VIENTOS DE MAS DE 40 MPH...GRANIZO DE UN CUARTO DE PULGADA O MENOS Y LLUVIA TORRENCIAL.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JUAN PR 340 PM AST TUE SEP 20 2005 PRZ007-009-011-202000- PONCE AND VICINITY-SOUTHWEST-WESTERN INTERIOR- 340 PM AST TUE SEP 20 2005 DOPPLER WEATHER RADAR SHOWED STRONG THUNDERSTORMS CONTINUING TO DEVELOP ACROSS THE MUNICIPALITIES OF YAUCO...GUAYANILLA...SABANA GRANDE...GUANICA...PENUELAS AND ADJUNTAS. THESE STRONG THUNDERSTORMS WILL MOVE WEST SOUTHWEST THROUGH 415 PM. YOU CAN EXPECT CLOUD TO GROUND LIGHTNING...WIND GUSTS IN EXCESS OF 40 MPH...PEA SIZED HAIL AND TORRENTIAL RAINFALL. RM
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 340 PM AST MARTES 20 DE SEPTIEMBRE DE 2005 PRZ007-009-202000- PONCE Y VECINDAD-SUROESTE-OESTE INTERIOR- 340 PM AST MARTES 20 DE SEPTIEMBRE DE 2005 EL RADAR DOPPLER MOSTRABA QUE FUERTES TRONADAS CONTINUABAN DESARROLLANDOSE A TRAVES DE LOS MUNICIPIOS DE YAUCO...GUAYANILLA... SABANA GRANDE...GUANICA...PENUELAS Y ADJUNTAS. ESTAS FUERTES TRONADAS SE MOVERAN AL OESTE SUROESTE HASTA LAS 415 PM. SE PUEDEN ESPERAR RELAMPAGOS DE NUBE A TIERRA...RAFAGAS DE VIENTOS DE MAS DE 40 MPH...GRANIZO DE UN CUARTO DE PULGADA O MENOS Y LLUVIA TORRENCIAL.
The national radar mosaic for the moment the first event began.
2 flash flood. Local standard time, as filed.
Road 355 flooded by River Luchetti.
River Rio Loco was reported out of its banks and affecting Barrio Susua Alta and road 368. River Luchetti was still remained out of its banks.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2005Every state in 2005This day in weather historyWarnings in Puerto Rico, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5475804, 5475805.